Medical Specialty >> Reproductive Medicine

Doctors Lounge - Reproductive Medicine Answers

Back to Reproductive Medicine Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/16/2017.

Forum Name: Female Sexual Disorders

Question: Unable to have intercourse


 S00001019 - Sat Apr 05, 2008 7:44 am

I am 22yrs old and unmarried. I have been involved in a physical relationship with my boyfreind for the past two years. In the beginning, couple of times, I used to be sexually excited but never allowed intercourse as I was scared of pregnancy. And now when, I want to have intercourse, I am all excited except that I feel nothing in my vagina. I feel my vagina is not at all stimulated with any feelings or excitement and it is COMPLETELY dry. No matter how much I get involved with foreplay..no matter how much my boyfreind tries to excite my vagina...nothing happens. There is very little lubriaction...infact, there isn't any lubrication at all.
This problem has started to affect my relationship. Been doing everything, but not the intercourse, sounds really odd and scary to me now. My partner thinks i'm avoiding loosin my virginity which is not the problem. I can't tell him that theres something wrong with me. I live in the middle east and here it is a bit awkward for unmarried girls to visit a gyne for such issues. Please explain me the causes of this problem and advice.
Some important information:
Three months back my prolactin was slightly high for which I took Dostinex and now its back to normal. My sister is a case of polycystic ovaries, but I am not.
I am experiencing hair loss for the past four years and been taking vitaminds for it for the past three months.
 Debbie Miller, RN - Wed Apr 09, 2008 9:03 am

User avatar Hello,
I would suggest a general physical exam with a doctor who would check your thyroid and do other blood tests to be sure everything is normal that way. Then, when he/she orders the test, ask if you could have hormone testing done as well since you are concerned about your vaginal health. This way the appointment itself would not draw attention to your specific concern but might reveal something and would give you a chance to at least talk about your symptoms, including hair loss which can be hormonal in nature.

Many women do need to use lubricants for sex even when everything checks out to be "normal." Try not to be self conscious about this. Libido varies with each person as well and it is very common for women to have a decreased arousal mechanism. Try some over-the-counter products and be open with your partner about your desire to have this experience but would like to try the lubricant to help. I'm sure he will understand and will want you to be comfortable. Communication is very important in relationships. With time, things might improve on their own but even if you must use a lubricant each time, that is not a bad thing.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us